MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C; BURR,SURGICAL
Model Number BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder surgery the tip of the device broke off while moving the tip forward.The broken tip was retrieved out of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8500rfoe retractable flush cut burr serial/batch number (b)(6) was received for evaluation.No functional test was performed because the device's tip broke off.Upon visual evaluation, the inner tube's tip was detached at the weld.Use error is the most likely cause(s) of reported failure, as mechanical damage to the device, such as hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to an actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.

Brand Name
BUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18385356
Report Number1220246-2023-09599
Device Sequence Number14444902
Product Code GFF
UDI-Device Identifier00888867259782
UDI-Public00888867259782
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,RETR,8 FLUT,5.0MMX13C
Device Catalogue NumberAR-8500RFOE
Device Lot Number15063550
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown